Alert archive / Indiana / Flash Flood Warnings in 2016

Flash Flood Warning 6, NWS Wilmington, OH

June 2, 20164 counties in Indiana

NWS Wilmington, OH issued this flash flood warning at Jun 2, 2016, 3:45 PM EDT for 4 counties in Indiana. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2016, 3:45 PM EDT (19:45 UTC)
Expired
Jun 2, 2016, 5:45 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN

The radar

The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:00 PM EDTFLOOD1 Nnw Cross Plains, INWATER REPORTED ON THE ROAD AT THE INTERSECTION OF SR 129 AND CO RD 800S.
Jun 2, 4:00 PM EDTFLOOD1 S Benham, INWATER REPORTED ON THE ROAD AT THE INTERSECTION OF CO RD 800S AND S BENHAM RD.
Jun 2, 4:00 PM EDTFLOODWsw Cross Plains, INWATER REPORTED ON THE ROAD ON SR 129.
Jun 2, 4:20 PM EDTFLOODOlean, INHIGH WATER REPORTED ON ROADWAY BY FIRE DEPARTMENT.
Jun 2, 4:35 PM EDTFLASH FLOOD1 W Friendship, INFIRE DEPARTMENT REPORTED ROADWAYS WITH 1.5 FEET OF WATER. SOME LOW LYING ROADWAYS HAD UP TO 6 FEET OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WGUS51 KILN 021945
FFWILN
INC029-115-137-155-022145-
/O.NEW.KILN.FF.W.0006.160602T1945Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OHIO COUNTY IN SOUTHEASTERN INDIANA...
  SOUTHWESTERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
  SOUTHEASTERN RIPLEY COUNTY IN SOUTHEASTERN INDIANA...
  NORTHWESTERN SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA...

* UNTIL 545 PM EDT.

* AT 344 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2
  INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DILLSBORO...FRIENDSHIP...BENHAM...FARMERS RETREAT...COLD SPRINGS...CROSS
  PLAINS AND OLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. 

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
      3890 8519 3890 8520 3892 8520 3891 8527
      3901 8532

$$

HICKMAN
3 follow-up statements
274 
WGUS71 KILN 022008
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT THU JUN 2 2016

INC029-115-137-155-022145-
/O.CON.KILN.FF.W.0006.000000T0000Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-DEARBORN IN-RIPLEY IN-SWITZERLAND IN-
408 PM EDT THU JUN 2 2016

...THE FLASH FLOOD WARNING FOR OHIO...SOUTHWESTERN DEARBORN...
SOUTHEASTERN RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES REMAINS IN
EFFECT UNTIL 545 PM EDT...

AT 407 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN THE LAST HOUR. HEAVY RAIN CONTINUES TO FALL WITH
ANOTHER ONE INCH OF RAIN POSSIBLE. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DILLSBORO...FRIENDSHIP...BENHAM...FARMERS RETREAT...COLD SPRINGS...CROSS
PLAINS AND OLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. 

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
      3890 8519 3890 8520 3892 8520 3891 8527
      3901 8532

$$

HICKMAN
626 
WGUS71 KILN 022052
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT THU JUN 2 2016

INC029-115-137-155-022145-
/O.CON.KILN.FF.W.0006.000000T0000Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-DEARBORN IN-RIPLEY IN-SWITZERLAND IN-
452 PM EDT THU JUN 2 2016

...THE FLASH FLOOD WARNING FOR OHIO...SOUTHWESTERN DEARBORN...
SOUTHEASTERN RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES REMAINS IN
EFFECT UNTIL 545 PM EDT...

AT 447 PM EDT...RADAR INDICATED SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS THE WARNED AREA. RADAR HAS ESTIMATED THAT OVER THREE INCHES
OF RAIN HAVE ALREADY FALLEN IN SOME PARTS...PARTICULARLY IN THE
BEHNAM...OLEAN...AND CROSS PLAINS AREAS. A LOCAL FIRE DEPARTMENT
ALSO REPORTED 5 TO 6 FEET DEEP WATER ON STATE ROUTE 62 NEAR OLEAN.
AN ADDITIONAL HALF INCH OF RAIN WILL BE POSSIBLE OVER THE WARNED
AREA THROUGH 545 PM EDT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DILLSBORO...FRIENDSHIP...BENHAM...FARMERS RETREAT...COLD SPRINGS...CROSS
PLAINS AND OLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. 

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
      3890 8519 3890 8520 3892 8520 3891 8527
      3901 8532

$$

HICKMAN
193 
WGUS71 KILN 022147
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT THU JUN 2 2016

INC029-115-137-155-022155-
/O.EXP.KILN.FF.W.0006.000000T0000Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-DEARBORN IN-RIPLEY IN-SWITZERLAND IN-
547 PM EDT THU JUN 2 2016

...THE FLASH FLOOD WARNING FOR OHIO...SOUTHWESTERN DEARBORN...
SOUTHEASTERN RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES HAS
EXPIRED...

THE THREAT FOR HEAVY RAIN HAS ENDED. HOWEVER...HIGH WATER CONTINUES
TO BE REPORTED BY LAW ENFORCEMENT OFFICIALS ACROSS SOUTHEASTERN
RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES. A FLOOD WARNING REMAINS
IN EFFECT UNTIL 645 PM EDT FOR THESE AREAS. REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.


PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
      3890 8519 3890 8520 3892 8520 3891 8527
      3901 8532

$$

HICKMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:50 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 2, 1:50 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
150 PM EDT THU JUN 2 2016

.SYNOPSIS...
A cold front will move across the area today. Unsettled weather
will be present for several days as upper level disturbances move
through.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper low to pass thru the Great Lakes and open up in the westerly
flow. This will allow a weak surface cold front over to push
southeast across ILN/s fa this afternoon. Fog has improved and
expect marginal instability to develop with blyr cape values
around 1000 j/kg. Expect scattered convection to develop in this
unstbl airmass ahead of the front, with the best coverage across
our se counties. Little change from previous fcst. Have dropped
fog mention and tried to time convection this afternoon.
Temperatures look good with highs in the lower and middle 80s.

Previous discussion...
Visibilities have been reduced generally across locations that
received previous rainfall. Have patchy dense fog mention for
portions of eastern Indiana and western Ohio. Also went ahead and
issued a special weather statement for fog as well.

Frontal boundary will be the focus for shower and thunderstorm
activity today. A few storms maybe strong to severe across eastern
portions of the region. Damaging winds would be the primarily
threat.

Temperatures are expected to be cooler today than the past few
days with additional cloud cover in place. Went with high
temperatures in the low to middle 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Several disturbances move through during the short term keeping
precipitation chances in the forecast. Precipitation and cloud
cover will keep temperatures cooler across the area on Friday and
Saturday. Went with a model blend for precipitation chances over
the next couple of days.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday the upper level trough axis will still be just west of the
area allowing for the chance of rain to continue. PWATS are also
forecasted to be above 1.00" during the day. A weak front will
also push through the area Sunday as the upper level cyclone
begins to mature. Finally on Monday the trough axis will swing by
with PWATS slowly starting to fall. Timing of how the upper level
low will evolve is still in question, but both the GFS and ECMWF
show the low remaining in close enough proximity to the area for
some possible wrap around precipitation.

Tuesday into Wednesday confidence is below normal as both the Euro
and GFS try to break down the ridging across the Mountain West.
The GFS tries to push the ridge further south than the Euro. This
then influences how quickly surface high pressure moves into the
area on the back side of the upper level low from Sunday. For now
have trended the grids slower in breaking down the upper level
ridge.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Slow moving front to push south into southern Ohio this afternoon
and wash out to our south overnight. This front interacting with
low end moderate instby has led to scattered thunderstorm
development. Have mention of thunderstorms for several hours this
aftn and linger a VCSH into the early evening across the srn TAF
sites. Due to high low level moisture and light winds expect
mist/fog to develop overnight. Fog should improve early Friday
giving way to VFR conditions. VFR conditions will prevail
through the day on Friday.

OUTLOOK...MVFR ceilings and visibilities are possible Saturday
into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Haines
AVIATION...AR
Hazardous weather outlook, Jun 2, 3:37 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT THU JUN 2 2016

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-074-031945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-HOCKING-
337 PM EDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-031945-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-
WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
337 PM EDT THU JUN 2 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE
THROUGH THIS EVENING WITH DAMAGING WINDS AS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ASKED TO REPORT ANY FLOODING OR STORM DAMAGE.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:16 PM EDTAreal Flood AdvisoryILNDearborn, Ripley2 hr
Jun 2, 2:40 PM EDTFlash Flood WarningILNDearborn, Ripley2 hr
Jun 2, 3:06 PM EDTFlash Flood WatchILNDearborn, Ohio, Ripley, Switzerland5 hr
Jun 2, 5:44 PM EDTAreal Flood WarningILNDearborn, Ripley61 min

Nearby

Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.